Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 45, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 11, 2014, 4:56 PM EDT for Carroll County, Columbiana County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2014, 4:56 PM EDT (20:56 UTC)
- Expired
- Jun 11, 2014, 5:19 PM EDT
- In force
- 23 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:26 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 11, 3:26 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 326 PM EDT WED JUN 11 2014 .SYNOPSIS... SLOW-MOVING LOW PRESSURE WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...WITH HIGH PRESSURE BUILDING INTO THE REGION THIS WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... UPDTD TO ADD TORNADO WATCH FOR PTNS OF THE AREA. VISIBLE STLT TRENDS SHOW CLRG WORKING INTO THE RGN E OF THE WV PANHANDLE...WITH MESO ANALYSIS SHOWING INSTBY BLDG IN THIS RGN. EXPG SHWRS AND TSTMS TO CONT TO DVLP THRU LT AFTN...WITH THE BEST POTENTIAL FOR SVR WEA WHERE CLRG TAKES PLACE. LLVL WNDS HAVE ALSO BCM SELY ESP E-S OF PIT. THIS WL ENHANCE AVAIL SHEAR INTO THE EVE AS SPEEDS PICK UP AS WELL...INCRG THE SVR WEA THREAT. MAIN CONCERNS WL BE DAMAGING WNDS...WITH AN ISOLD TORNADO THREAT WHERE BETTER SHEAR IS IN PLACE. AFT SUNSET EXP A GRDL DECR IN TSTMS...ALTHOUGH SHWRS WL CONT AS ANOTHER SHRTWV CROSSES THE RGN IN SWLY FLOW AHD OF A SLOW- MOVG UPR TROF. PWATS ARE ELEVATED BUT STORM MOTION SHOULD PRECLUDE A WDSPRD FLOOD THREAT. THE MAIN TROF WL ADVN INTO THE RGN THU AFTN WITH ADDNL SHWR AND TSTM ACTIVITY EXPD...THOUGH SHEAR VALUES WL BE LWR THAN TDA. EXP TEMP NR THE SEASONAL AVGS. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... ACTIVE PATTERN WILL CONT THU-FRI AS MIDWESTERN SHRTWV TROF FINALLY LIFTS OUT. PCPN WILL EXHIBIT A LULL LATE THU NGT-FRI MRNG BUT WILL REINVIGORATE ON FRI AS CDFNT SURGES SEWD AND DISPLACES MSTR EWD. POPS WERE INCRD COINCIDENT WITH FRONTAL PASSAGE TIMING. SFC HIPRES BUILDS INTO THE RGN SAT AND SUN. GENLY CLR SKIES AND TEMPS IN THE MID 70S-NR 80 XPCD WITH NO PCPN. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... BY SUNDAY NIGHT SURFACE RIDGE AXIS WILL SHIFT OFF THE EAST COAST AND ALLOW THE RETURN OF LOW LEVEL MOISTURE. MODELS TRYING TO BRING THE REMNANTS OF AN OPENING CLOSED LOW NORTHEAST TO THE OHIO VALLEY MONDAY FOLLOWED BY SEVERAL DISTURBANCES IN ZONAL FLOW INTO MID WEEK. FOR NOW CHANCE POPS EACH DAY WITH A RETURN OF WARM AND HUMID CONDITIONS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... GENLY VFR CONDS EXPD THRU LT AFTN. A DISTURBANCE WL CROSS THE RGN LTR TDA AND THIS EVE RESULTING IN NMRS SHWRS AND TSTMS DVLPG. INCLUDED A TEMPO PD FOR THE MOST LIKELY TIMES AREA PORTS WL BE AFFECTED. AFT THE CNVCTN DCRS LTR THIS EVE...EXP MVFR SHWRS AND FOG OVRNGT AS ANOTHER DISTURBANCE ADVNS. A RTN TO VFR IS EXPD THU...THOUGH ADDNL SHWRS AND TSTMS ARE EXPD ESP IN THE AFTN. .OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/... OCNL RSTRNS ARE EXPD THRU FRI AS SLOW MOVG LOW PRES CROSSES THE RGN. RSTRNS ARE PSBL MON AS ANOTHER DISTURBANCE APCHS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 07/KRAMAR
Hazardous weather outlook, Jun 11, 3:10 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 310 PM EDT WED JUN 11 2014 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013-015-016-WVZ001- 121915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-CLARION-JEFFERSON PA-HANCOCK- 310 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT AND WILL BE CAPABLE OF PRODUCING PRIMARILY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ014-020>023-029-031-073>076-WVZ002>004-012-021>023-041- 121915- GARRETT-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 310 PM EDT WED JUN 11 2014 ...TORNADO WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 07
In the hours before
Special weather statement, Jun 11, 4:18 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 418 PM EDT WED JUN 11 2014 OHZ050-PAZ029-WVZ002>004-112100- BROOKE WV-JEFFERSON OH-MARSHALL WV-OHIO WV-WASHINGTON PA- 418 PM EDT WED JUN 11 2014 ...A STRONG THUNDERSTORM WILL AFFECT BROOKE...NORTHEASTERN MARSHALL...OHIO...SOUTHEASTERN JEFFERSON AND WEST CENTRAL WASHINGTON COUNTIES... AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST OF TRIADELPHIA...MOVING NORTH AT 15 MPH. WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALLAS... BETHLEHEM... TRIADELPHIA... VALLEY GROVE... WARWOOD... CLEARVIEW... TILTONSVILLE... RAYLAND... WEST LIBERTY... WINDSOR HEIGHTS... WELLSBURG... FRANKLIN... PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH. LAT...LON 4035 8069 4033 8039 3996 8055 3999 8072
Local storm report, Jun 11, 4:38 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG ELM GROVE 40.05N 80.65W
06/11/2014 OHIO WV PUBLIC
TREES DOWN NEAR INTERSECTION OF ROUTE 40 AND KRUGER
STREET.
0430 PM HAIL ELM GROVE 40.05N 80.65W
06/11/2014 E0.88 INCH OHIO WV PUBLIC
&&
EVENT NUMBER PBZ1401460
EVENT NUMBER PBZ1401461
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 34 min |
| Jun 11, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 48 min |
| Jun 11, 5:07 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 23 min |
| Jun 11, 5:09 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 36 min |
| Jun 11, 5:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Greene, Washington | 50 min |
| Jun 11, 5:37 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 38 min |
| Jun 11, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 45 min |
| Jun 11, 5:47 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 24 min |
| Jun 11, 5:50 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 25 min |
| Jun 11, 6:13 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 32 min |
| Jun 11, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 61 min |
| Jun 11, 6:20 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Fayette, Indiana, Washington, Westmoreland | 40 min |
| Jun 11, 6:40 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Clarion, Westmoreland | 50 min |
| Jun 11, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 32 min |
| Jun 11, 6:46 PM EDT | Tornado Warning | PBZ | Armstrong, Butler | 29 min |
| Jun 11, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Fayette, Indiana, Westmoreland | 39 min |
| Jun 11, 7:14 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 46 min |
| Jun 11, 7:25 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Jefferson, Westmoreland | 50 min |
| Jun 11, 7:50 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Indiana, Jefferson | 40 min |
| Jun 10, 11:44 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 31 min |
| Jun 11, 4:18 PM EDT | Special Weather Statement | PBZ | Brooke, Ohio | 42 min |
| Jun 11, 4:58 PM EDT | Special Weather Statement | PBZ | Brooke | 62 min |
| Jun 11, 5:50 PM EDT | Special Weather Statement | PBZ | Monongalia | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.